MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® PORT-A-CATH® POWER P.A.C; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® PORT-A-CATH® POWER P.A.C; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4473-24
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pre-attached deltec® port-a-cath® power p.A.C.Was assembled in reverse.The increments started at 70 at port instead of 10.Surgeon implanted one port and cut the catheter too short because of the catheter being reversed.The patient had to return to surgery for the port to be explanted.No permanent injury was reported.
 
Additional Manufacturer Narrative
One sample was received for investigation.Through visual inspection, it was confirmed that the printing on the catheter was inverted.Manufacturing processes and documentation was received.As the likely root cause was determined to be improper printing that went undetected, the manufacturing procedure was updated to include a visual inspection of the printing.

Brand Name
DELTEC® PORT-A-CATH® POWER P.A.C
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6966332
Report Number3012307300-2017-02287
Device Sequence Number19134923
Product Code LJT
UDI-Device Identifier10610586032752
UDI-Public10610586032752
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Catalogue Number21-4473-24
Device Lot Number87X095
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2017
Supplement Date Received by Manufacturer06/14/2018
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;